Alert archive / Illinois / Winter Weather Advisories in 2012

Winter Weather Advisory 7, NWS St. Louis, MO

December 28, 20127 counties in Missouri; 8 counties in Illinois

NWS St. Louis, MO issued this winter weather advisory at Dec 28, 2012, 11:54 AM CST for 7 counties in Missouri; 8 counties in Illinois. It took effect at Dec 28, 2012, 1:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2012, 11:54 AM CST (17:54 UTC)
In effect from
Dec 28, 2012, 1:00 PM CST
Expired
Dec 29, 2012, 2:00 AM CST
In force
13 hr
Issued by
NWS St. Louis, MO

Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Marion County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Iron County, MO, Jefferson County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 83 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.9 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

636 
WWUS43 KLSX 281754
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
1154 AM CST FRI DEC 28 2012


MOZ074-075-084-085-099-290300-
/O.NEW.KLSX.WW.Y.0007.121228T1900Z-121229T0300Z/
IRON MO-MADISON MO-REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-
INCLUDING THE CITY OF...FARMINGTON
1154 AM CST FRI DEC 28 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOWFALLS OF 1 TO 3 INCHES...WHICH IS IN
EFFECT UNTIL 9 PM CST THIS EVENING.

* TIMING...SNOW WILL BE DEVELOPING OVER THE AREA DURING THE
  AFTERNOON.

* ACCUMULATIONS...UP TO 3 INCHES OF SNOW.

* WINDS...WEST 5 MPH OR LESS.

* IMPACTS...UNTREATED HIGHWAYS...SIDEWALKS...AND PARKING LOTS WILL
  BECOME SLIPPERY AS THE SNOW DEVELOPS THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

ILZ069-070-074-079-290600-
/O.NEW.KLSX.WW.Y.0007.121228T2200Z-121229T0600Z/
CLINTON IL-MARION IL-RANDOLPH IL-WASHINGTON IL-
INCLUDING THE CITIES OF...CHESTER...SALEM
1154 AM CST FRI DEC 28 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOWFALLS OF 1-3 INCHES....WHICH IS IN
EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT.

* TIMING...SNOW WILL DEVELOP AFTER 3 PM THIS AFTERNOON AND
  CONTINUE INTO THE EVENING HOURS.

* ACCUMULATIONS...UP TO 3 INCHES OF SNOW.

* WINDS...NORTH 5 MPH OR LESS.

* IMPACTS...UNTREATED HIGHWAYS...SIDEWALKS...AND PARKING LOTS WILL
  BECOME SLIPPERY AS THE SNOW DEVELOPS LATE THIS AFTERNOON AND
  INTO THE EARLY EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

TRUETT
4 follow-up statements
332 
WWUS43 KLSX 282044
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
244 PM CST FRI DEC 28 2012

MOZ065-073-290300-
/O.EXA.KLSX.WW.Y.0007.000000T0000Z-121229T0300Z/
JEFFERSON MO-WASHINGTON MO-
244 PM CST FRI DEC 28 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT
UNTIL 9 PM CST THIS EVENING.

* TIMING...SNOW WILL DEVELOP OVER THE AREA THE REST OF THIS
  AFTERNOON...THEN DIMINISH EARLY THIS EVENING...

* ACCUMULATIONS...1-2 INCHES OF SNOW...ESPECIALLY ALONG AND SOUTH
  OF A POTOSI...FESTUS LINE. 

* WINDS...NORTHWEST 5 MPH OR LESS.

* IMPACTS...UNTREATED STREETS...PARKING LOTS...AND SIDEWALKS WILL
  BECOME SLICK DURING THIS EVENINGS RUSH HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

ILZ064-065-101-102-290600-
/O.EXA.KLSX.WW.Y.0007.121228T2200Z-121229T0600Z/
BOND IL-FAYETTE IL-MONROE IL-ST. CLAIR IL-
INCLUDING THE CITIES OF...BELLEVILLE...VANDALIA
244 PM CST FRI DEC 28 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT
UNTIL MIDNIGHT CST TONIGHT.

* TIMING...SNOW DEVELOPING LATE THIS AFTERNOON AND CONTINUING INTO
  EARLY THIS EVENING. 

* ACCUMULATIONS...1 TO 2 INCHES...ESPECIALLY ALONG AND SOUTH OF A
  BELLEVILLE...GREENVILLE...VANDALIA LINE. 

* WINDS...NORTH 5 MPH OR LESS.

* IMPACTS...UNTREATED STREETS...PARKING LOTS...AND SIDEWALKS WILL
  BECOME SLICK DURING THIS EVENINGS RUSH HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

MOZ074-075-084-085-099-290300-
/O.CON.KLSX.WW.Y.0007.000000T0000Z-121229T0300Z/
IRON MO-MADISON MO-REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-
INCLUDING THE CITY OF...FARMINGTON
244 PM CST FRI DEC 28 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* TIMING...SNOW WILL CONTINUE THROUGHOUT THIS EVENINGS RUSH
  HOUR.... AND THEN DIMINISH.

* ACCUMULATIONS...UP TO 3 INCHES OF SNOW.

* WINDS...WEST 5 MPH OR LESS.

* IMPACTS...UNTREATED STREETS...PARKING LOTS...AND SIDEWALKS WILL
  BECOME SLICK DURING THIS EVENINGS RUSH HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

ILZ069-070-074-079-290600-
/O.CON.KLSX.WW.Y.0007.121228T2200Z-121229T0600Z/
CLINTON IL-MARION IL-RANDOLPH IL-WASHINGTON IL-
INCLUDING THE CITIES OF...CHESTER...SALEM
244 PM CST FRI DEC 28 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* TIMING...SNOW WILL MOVE OUT OF SOUTHEAST MISSOURI AND INTO
  SOUTHERN ILLINOIS LATE THIS AFTERNOON AND CONTINUE INTO THE
  EARLY EVENING HOURS. 

* ACCUMULATIONS...UP TO 3 INCHES. 

* WINDS...NORTH 5 MPH OR LESS.

* IMPACTS...UNTREATED STREETS...PARKING LOTS...AND SIDEWALKS WILL
  BECOME SLICK DURING THIS EVENINGS RUSH HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

TRUETT
620 
WWUS43 KLSX 290115
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
715 PM CST FRI DEC 28 2012

MOZ065-073>075-084-085-099-290300-
/O.CON.KLSX.WW.Y.0007.000000T0000Z-121229T0300Z/
IRON MO-JEFFERSON MO-MADISON MO-REYNOLDS MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-WASHINGTON MO-
INCLUDING THE CITY OF...FARMINGTON
715 PM CST FRI DEC 28 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* TIMING...SNOW WILL TAPER OFF DURING THE EVENING HOURS.

* ACCUMULATIONS...2 TO 6 INCHES OF SNOW.

* WINDS...NORTH 5 MPH OR LESS.

* IMPACTS...UNTREATED STREETS...PARKING LOTS...AND SIDEWALKS WILL
  BECOME SLICK DURING THIS EVENINGS RUSH HOUR WITH SOME ROADS
  BECOMING DIFFICULT TO DRIVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

ILZ064-065-069-070-074-079-101-102-290600-
/O.CON.KLSX.WW.Y.0007.000000T0000Z-121229T0600Z/
BOND IL-CLINTON IL-FAYETTE IL-MARION IL-MONROE IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL-
INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...SALEM...VANDALIA
715 PM CST FRI DEC 28 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* TIMING...SNOW WILL TAPER OFF LATE THIS EVENING OR SHORTLY AFTER
  MIDNIGHT. 

* ACCUMULATIONS...2 TO 6 INCHES OF SNOW.

* WINDS...NORTH 5 MPH OR LESS.

* IMPACTS...UNTREATED STREETS...PARKING LOTS...AND SIDEWALKS WILL
  BECOME SLICK DURING THIS EVENINGS RUSH HOUR WITH SOME ROADS
  BECOMING DIFFICULT TO DRIVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

TES
523 
WWUS43 KLSX 290304
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
904 PM CST FRI DEC 28 2012

MOZ065-073>075-084-085-099-290415-
/O.EXP.KLSX.WW.Y.0007.000000T0000Z-121229T0300Z/
IRON MO-JEFFERSON MO-MADISON MO-REYNOLDS MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-WASHINGTON MO-
INCLUDING THE CITY OF...FARMINGTON
904 PM CST FRI DEC 28 2012

...WINTER WEATHER ADVISORY HAS EXPIRED...

LIGHT SNOW WILL CONTINUE UNTIL 11 PM...BUT WILL RESULT IN LITTLE
OR NO ADDITIONAL ACCUMULATION. 

$$

ILZ065-069-070-074-290800-
/O.EXT.KLSX.WW.Y.0007.000000T0000Z-121229T0800Z/
CLINTON IL-FAYETTE IL-MARION IL-WASHINGTON IL-
INCLUDING THE CITIES OF...SALEM...VANDALIA
904 PM CST FRI DEC 28 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 AM CST
SATURDAY...

* TIMING...SNOW WILL TAPER OFF SHORTLY AFTER MIDNIGHT.

* ACCUMULATIONS...3 TO 7 INCHES OF SNOW.

* WINDS...NORTHWEST 5 MPH OR LESS.

* IMPACTS...UNTREATED STREETS...PARKING LOTS...AND SIDEWALKS WILL
  BECOME SLICK DURING THIS EVENINGS RUSH HOUR WITH SOME ROADS
  BECOMING DIFFICULT TO DRIVE. SOME RURAL ROADS MAY EVEN BE CLOSED
  DUE TO THE HEAVY WET CHARACTER OF THE SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

ILZ064-079-101-102-290600-
/O.CON.KLSX.WW.Y.0007.000000T0000Z-121229T0600Z/
BOND IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-
INCLUDING THE CITIES OF...BELLEVILLE...CHESTER
904 PM CST FRI DEC 28 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* TIMING...SNOW WILL TAPER OFF LATE THIS EVENING.

* ACCUMULATIONS...2 TO 7 INCHES OF SNOW.

* WINDS...NORTHWEST 5 MPH OR LESS.

* IMPACTS...UNTREATED STREETS...PARKING LOTS...AND SIDEWALKS WILL
  BECOME SLICK DURING THIS EVENINGS RUSH HOUR WITH SOME ROADS
  BECOMING DIFFICULT TO DRIVE. SOME RURAL ROADS MAY EVEN BE CLOSED
  DUE TO THE HEAVY WET CHARACTER OF THE SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

TES
395 
WWUS43 KLSX 290533
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
1133 PM CST FRI DEC 28 2012

ILZ064-079-101-102-290645-
/O.EXP.KLSX.WW.Y.0007.000000T0000Z-121229T0600Z/
BOND IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-
INCLUDING THE CITIES OF...BELLEVILLE...CHESTER
1133 PM CST FRI DEC 28 2012

...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

OCCASIONAL FLURRIES CAN BE EXPECTED THE REST OF THE NIGHT WITH
MINIMAL ADDITIONAL ACCUMULATION. 

$$

ILZ065-069-070-074-290800-
/O.CON.KLSX.WW.Y.0007.000000T0000Z-121229T0800Z/
CLINTON IL-FAYETTE IL-MARION IL-WASHINGTON IL-
INCLUDING THE CITIES OF...SALEM...VANDALIA
1133 PM CST FRI DEC 28 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST
SATURDAY...

* TIMING...SNOW WILL TAPER TO FLURRIES BETWEEN 1 AND 2 AM. 

* ACCUMULATIONS...2 TO 7 INCHES OF SNOW.

* WINDS...NORTHWEST 5 MPH OR LESS.

* IMPACTS...UNTREATED STREETS...PARKING LOTS...AND SIDEWALKS WILL
  BECOME SLICK DURING THIS EVENINGS RUSH HOUR WITH SOME ROADS
  BECOMING DIFFICULT TO DRIVE. SOME RURAL ROADS MAY EVEN BE CLOSED
  DUE TO THE HEAVY WET CHARACTER OF THE SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

TES

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this winter weather advisory went out at Dec 28, 11:43 AM CST, 11 minutes earlier.

Area forecast discussion, Dec 28, 11:43 AM CST, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1143 AM CST FRI DEC 28 2012

.UPDATE...
ISSUED AT 1142 AM CST FRI DEC 28 2012

LATEST DATA INDICATE SHORTWAVE LIFTING NE WILL BRING A BIT MORE
PRECIP IN THE FORM OF SNOW TO SE PARTS OF THE CWA. WILL BE GOING
OUT WITH AN ADVISORY FOR THIS AFTERNOON AND EVENING FOR THESE
AREAS...SNOWFALLS 1-3 INCH RANGE.

TRUETT

&&

.SHORT TERM...
ISSUED AT 353 AM CST FRI DEC 28 2012

.SYNOPSIS...
TWO WEATHER SYSTEMS WILL IMPACT THE REGION OVER THE NEXT WEEK. ONE
TODAY AND THE OTHER EARLY NEXT WEEK. THE AREA IS UNDER THE INFLUENCE
OF SW FLOW ALOFT THIS MORNING ON THE FRONT SIDE OF A LONGWAVE
TROUGH AND A COUPLE OF SHORT WAVES. WATER VAPOR IMAGERY SHOWS A
TIGHT CIRCULATION ACROSS SE ND AND NE NEB THIS MORNING. THIS FEATURE
WAS RESPONSIBLE FOR A 2-6 INCH SWATH OF SNOW ACROSS THAT AREA OVER
THE PAST 24 HRS. AT THE SURFACE...WEAK LOW PRESSURE ALONG THE KS/MO
BORDER IS AT THE TOP OF AN INVERTED TROF EXTENDING FROM A STRONGER
AREA OF LOW PRESSURE ALONG THE SE COAST OF TX.

.SHORT TERM (TODAY THRU SUNDAY NIGHT)...

THE WX SCENARIO OVER THE NEXT 24 HRS HAS PROVIDED A TRICKY
FCST...ESP WRT TO P-TYPE. ALOFT...THE H500 LOW OVER THE PLAINS WILL
BECOME ABSORBED INTO THE LEAD SHORT WAVE TODAY. A BAND OF LIGHT SNOW
WILL CONTINUE TO BE ASSOC WITH THIS FEATURE WELL TO THE OF THE CWA.
THE WEAK SFC LOW ALONG THE KS/MO BORDER WILL PROGRESS TO CNTRL IL BY
THIS EVENING WHILE THE STRONGER LOW MOVES TO STHRN/CNTRL MS BY 00Z.
THE INVERTED TROF STRUCTURE REMAINS INTACT THRU THE PERIOD. THERE
ARE SEVERAL QUESTIONS WRT TO PRECIP AMOUNT AND TYPE ACROSS THE CWA
TODAY.

FIRST...WHAT ARE THE CHANCES FOR FZDZ TODAY? THE AREA REMAINS UNDER
WEAK FORCING THRU THE PERIOD. UPPER FORCING WAINS THRU THE MORNING
AS MID/HIGH LEVEL MOISTURE MOVES EAST AS WELL. WHAT REMAINS IS A
SHALLOW SATURATED LAYER NEAR THE SFC THAT IS MAINLY ABOVE -10C THRU
THE LAYER. THIS PRECLUDES ICE CRYSTALS SO WE ARE LEFT WITH DRIZZLE
OR FREEZING DRIZZLE DEPENDING ON SFC TEMPS. THE AMOUNT OF PRECIP IS
ALSO ANOTHER CONCERN AS IT OBVIOUSLY DOESN/T TAKE MUCH -FZDZ TO
CAUSE ISSUES. AFTER THE UPPER LEVEL FORCING MOVES EAST THIS
MORNING...WEAK LOW LEVEL FORCING REMAINS IN ASSOC WITH THE
APPROACHING SHORT WAVE. THE CONCERN IS IF THIS WILL BE ENOUGH LIFT
TO GENERATE MEASURABLE PRECIP. DUE TO THE WEAK NATURE OF THE LIFT I
HAVE DOUBTS THAT THIS WILL BE THE CASE. SO...I DROPPED MENTIONABLE
POPS ACROSS THE CWA AND WENT WITH A TRACE EVENT WITH AREAS OF
FZDZ/DZ. NON-MEASURABLE DOESN/T NECESSARILY MEAN NOT IMPORTANT AS
WE HAVE SEEN IN THE PAST...IT DOESN/T TAKE MUCH FZDZ TO CAUSE
PROBLEMS ON THE ROADS. GROUND TEMPS ARE AT OR JUST ABOVE FREEZING SO
I THINK THE BIGGEST THREAT FROM FZDZ WILL BE ELEVATED SFCS INCLUDING
BRIDGES AND OVERPASSES. WITH ANY LUCK...THE MAJORITY OF THE DRIZZLE
WILL HOLD OFF UNTIL AFTER THE MORNING RUSH AND TEMPS GET ABOVE
FREEZING.

THE NEXT CONCERN IS PRECIP CHANCES ACROSS THE SE CWA. 00Z
MODELS RUNS HAVE THE QPF GRADIENT ALONG THE CWA WITH PAH. MODELS
CONSENSUS IS THAT OUR SERN COUNTIES WILL SEE MEASURABLE PRECIP
STARTING LATER THIS AFTN AND CONTINUING INTO THIS EVENING. MODEL
GUIDANCE INDICATES DECENT LIFT FROM OMEGA AND FRONTOGENETICAL
CIRCULATIONS ALONG THE BORDER AS WELL. THIS WILL BE A CLOSE CALL AS
THE QPF GRADIENT WILL LIKELY BE FAIRLY TIGHT. IT/S CERTAINLY
POSSIBLE THAT ALL/MOST OF THE PRECIP COULD REMAIN IN PAH/S CWA AND
OUR AREA RECEIVES LITTLE TO NO PRECIP. ON THE OTHER HAND...A SLIGHT
SHIFT NORTH AND OUR AREA COULD RECEIVE AT LEAST A TENTH OF AN INCH.
THIS IN ITSELF IS NOT A BIG DEAL UNTIL TEMP PROFILES ARE EXAMINED.
SOME MODELS INDICATE MOST IF NOT ALL OF THIS MAY FALL IN THE FORM OF
SNOW. THE NAM IS A WARM OUTLIER AND WAS NOT USED IN THE TEMPS FCST
TODAY OR TONIGHT. THE HEAVILY NAM INFLUENCED SREF WAS ALSO WARM.
SURPRISINGLY THE LOCAL WRF WAS SIGNIFICANTLY COOLER THAN THE NAM.
THE LOCAL WRF...GFS...ECMWF AND GEM ALL HAD SFC WET BULB AND TEMPS
IN THE 30-35 DEGREE RANGE WITH CRITICAL THICKNESSES VERY CLOSE AS
WELL. THE EVENT SHOULD START AS RAIN OR A RAIN/SNOW MIX AND THEN
TRANSITION TO ALL SNOW AS THE EVENING PROGRESSES WITH SFC TEMPS
COOLING AND COLDER AIR ALOFT CONTINUING TO FILTER IN. HAVE BUMPED
POPS UP ACROSS THE SERN ZONES AND ADDED IN LESS THAN AN INCH OF
SNOW. THIS WILL HAVE TO BE FINE TUNED THRU THE DAY.

LASTLY...THERE IS A SMALL CHANCE AT MEASURABLE SNOW ACROSS NE MO AND
W CNTRL MO LATE THIS AFTN INTO THIS EVENING IN ASSOC WITH WHAT/S
LEFT OF THE H500 LOW CURRENTLY ACROSS NE NEB AND SE SD. THIS SEEMS A
LOW PROB EVENT SO CHOSE TO COVER IT WITH FLURRIES.

THE FIRST SHORT WAVE CLEARS THE AREA LATE FRIDAY EVENING/FRIDAY
NIGHT WITH THE SECOND SHORT WAVE CLOSE ON ITS HEALS PASSING THRU
SATURDAY. LOW LEVEL MOISTURE REMAINS IN PLACE UNTIL THE PASSAGE OF
THE SECOND SHORT WAVE HAVE LEFT A CHANCE OF FLURRIES THRU THE NIGHT
AND INTO SATURDAY MORNING FOR AREAS EAST OF THE MS RIVER.

THINGS QUIET DOWN FOR THE WEEKEND WITH A 500MB RIDGE BUILDING IN AND
A 1030+MB SFC HIGH PASSING THRU. RETURN FLOW BEGINS BY SUNDAY AFTN.
THE PATTERN BECOMES ACTIVE AGAIN BY SUNDAY NIGHT WITH THE APPROACH
OF THE STHRN STREAM ENERGY.

THE MET GUIDANCE LOOKS TOO WARM FOR TODAY. LOCAL CLIMO INDICATES A
DIURNAL RISE OF 6 OR 7 DEGREES WHICH FITS THE MAV MOS BETTER. WITH
CLOUDS AND POTENTIAL LIGHT PRECIP...WENT ON THE COOLER SIDE OF
GUIDANCE TODAY AND WARMER TONIGHT. USED A BLEND FROM SATURDAY AND
BEYOND.

MILLER

&&

.LONG TERM...
ISSUED AT 353 AM CST FRI DEC 28 2012

.LONG TERM (MONDAY THRU THURSDAY)...

ENERGY DIVES DOWN THE WEST COAST OVER THE WEKND AND EJECTS OUT ON
MONDAY. MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT THAT PRECIP WILL
OVERSPREAD THE CWA MONDAY MORNING. THE GFS IS FURTHER NORTH WITH THE
PRECIP AND CONSEQUENTLY WARMER. IT ALSO LINGERS THE PRECIP LONGER AT
THE END OF THE EVENT. TEMPS WILL BE CRITICAL WITH THIS EVENT. THE
ECMWF AND GEM HAVE 850 TEMPS BELOW ZERO FOR THE ENTIRE EVENT WHILE
THE GFS HAS THE ZERO DEGREE 850MB LINE ALMOST UP TO THE MO RIVER.
SFC TEMPS WILL ULTIMATELY DETERMINE P-TYPE. MOST OF THE PRECIP SHOULD
OCCUR DURING THE DAY. WOULD HAVE A BETTER CHANCE FOR MORE SNOW IF
THE SYSTEM SLOWED AND THE BULK OF THE PRECIP OCCURRED AT NIGHT. THIS
EVENT CERTAINLY BEARS WATCHING AS THERE COULD BE ACCUMULATING SNOW
SOMEWHERE IN OUR CWA.

ANOTHER VORT MAX DROPS INTO THE DESERT SW EARLY NEXT WEEK AND
BECOMES CUT OFF BY THE MIDDLE OF THE WEEK. THE MODELS ARE HAVING A
TOUGH TIME DECIDING HOW TO HANDLE THIS SCENARIO. THE NTHRN STREAM
TRANSITIONS TO NW FLOW...SO LOOK FOR BELOW NORMAL TEMPS FOR THE
LATTER PART OF THE WORK WEEK. NOT CLEAR IF OR WHEN UPPER LEVEL FLOW
WILL PHASE AGAIN...SO THE FCST REMAINS DRY BEYOND TUESDAY.

MILLER

&&

.AVIATION...
ISSUED AT 457 AM CST FRI DEC 28 2012

WEAK LOW PRESSURE CENTERED BETWEEN KMCI AND MJLN WILL MOVE
EASTWARD TODAY. MVFR CIGS EXPECTED AHEAD OF THE LOW. LIGHT
SOUTHEAST WINDS WILL BECOME VARIABLE UNTIL LOW MOVES EASTWARD LATE
THIS AFTERNOON AND TONIGHT. SURFACE PRESSURE GRADIENT WILL THEN TIGHTEN
TONIGHT AS SECONDARY LOW ALONG THE GULF COAST MOVES INTO THE OHIO VALLEY.
SOME DRIZZLE OR FREEZING DRIZZLE IS POSSIBLE THIS
MORNING...HOWEVER COVERAGE SHOULD BE LIMITED SO HAVE NOT PLACED IN
THE TAFS AT THIS TIME. WILL CLOSELY MONITOR HOWEVER AS DAY
PROGRESSES. SURFACE TEMPS ARE NEAR FREEZING AT ALL TAF SITES BUT
KUIN...SO EVEN IF FREEZING DRIZZLE DEVELOPS LATER THIS
MORNING...TEMPS SHOULD BE JUST ABOVE FREEZING. SECONDARY
UPPER LEVEL DISTURBANCE MOVES THROUGH TONIGHT AND EARLY SATURDAY
MORNING AND MAY BRING A FEW FLURRIES AFTER 12Z AS CLOUD LAYER
COOLS ENOUGH FOR SNOW.

SPECIFICS FOR KSTL...CEILINGS SHOULD HOVER IN THE MVFR RANGE TODAY.
WHILE THERE IS A CHANCE FOR SOME DRIZZLE OR FREEZING DRIZZLE THIS
MORNING...DO NOT FEEL IT WILL BE SIGNIFICANT ENOUGH TO PLACE IN
TAF AT THIS TIME BUT WILL MONITOR CLOSELY THIS MORNING.
REGARDLESS...SURFACE TEMPERATURES WILL RISE ABOVE FREEZING BY MID
MORNING...SO ANY PRECIP AFTER THAT POINT WILL BE IN THE FORM OF
DRIZZLE. LIGHT AND VARIABLE WINDS TODAY WILL BECOME NORTHWEST THIS
EVENING AS THE SURFACE PRESSURE GRADIENT TIGHTENS TONIGHT. AS THE
ATMOSPHERE COOLS SATURDAY MORNING AND AN UPPER LEVEL DISTURBANCE
MOVES THROUGH...SOME VERY LIGHT SNOW OR FLURRIES MAY DEVELOP.

BROWNING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR IRON MO-
     MADISON MO-REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO.

IL...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO MIDNIGHT CST
     TONIGHT FOR CLINTON IL-MARION IL-RANDOLPH IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Dec 28, 4:31 AM CST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
431 AM CST FRI DEC 28 2012

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291045-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
431 AM CST FRI DEC 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF SNOW ACROSS SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS FROM LATE THIS AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF SNOW MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

MILLER

Nearby

Winter Weather Advisories in Illinois, 2012Winter Weather Advisories in Missouri, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.